Jump to content
ACN Latitudes Forums
  • pandas-cover-cropped.pngYour Child Has Changed; Should You Consider PANDAS?

    Have you seen our PANDAS eBook?  Our book is a helpful primer in a friendly question & answer format.  This eBook contains useful information to understand the symptoms of PANDAS, how it is diagnosed (including lab tests), the different types of treatments, approaches for prevention, and how to find the help and support that you need.  Your satisfaction is guaranteed. Learn more

Recommended Posts

Hi,

I am new here. We think my 8 year old son has had PANDAS/PANS for 5 years. I found out about PANDAS/PANS a year ago but was talked out of it by providers until earlier this summer when he flared again. He is finally being treated at MGH. So my question is what to expect now. So far this summer, he has been on amoxicillin (1.5 weeks, no effect and came down with bronchitis), ceftin (1 week no effect), ceflex (15 days no effect), and augmentin for the past 4-5 weeks (some improvement at first especially with appetite, but not sure). Because we wanted to do everything we could to improve things before school, we tried a 25 day steroid taper. we have seen really wonderful results from it up until the past couple of days. We only have 6 days left on the taper. Also, since the steroids were really interfering with his sleep we broke down and started melatonin again 4 nights ago (I had read it lowers the effectiveness of steroids). The last two days we have seen his anxiety ramping up. Any thoughts? Have we lowered the effects of the steroids with melatonin? What does it mean if he did great on steroids, but we see things creep back as he tapers off?

Thanks!

Share this post


Link to post
Share on other sites

Hi TraceyB,

 

I am pretty new to this forum as well...have been dealing with PANDAS/PANS for a year now...there are lots of much more qualified and knowledgeable people than me on this forum that I'm sure will chime in and give you great advice.

 

The reason I felt compelled to reply to you is that last November my son was put on Guanfacine and Risperdal for tics that came on suddenly and constantly. They were not improving so we ran blood tests and his ASO titer was really high (678) so PANDAS was diagnosed. He went on a few rounds of Amoxicillin with no improvement, then Azithromycin - no help, then Augmentin - nope not useful, more Azithromycin combined with Augmentin and at some point Cefdinir. At this point we felt that there must be something else going on. We tested for Lyme and sure enough - he had Lyme and a co-infection. He is now under the care of an LLMD and being treated with a combination of various antibiotics and herbal supplements for Lyme. We are seeing gradual improvement and feel that he's finally on the right path - although it is a slow and painful, stressful process.

 

Have you ruled out Lyme? Your story sounded like my son's in that you've tried multiple antibiotics and none of them are working so maybe there is another virus involved? Or mold? I've been told that if you have Lyme that steroids might not be a good idea. But there are much more experienced people on this forum that can better advise you on that.

 

Just a thought - to check out additional viruses/Lyme/mold if you haven't already done this.

 

 

 

Share this post


Link to post
Share on other sites

He tested negative for lyme using the western blot. We have an appointment with a lyme literate naturopath in a couple of weeks. It really seems like the steroid taper made a difference which it seems it would not have with lyme - is that correct? We have not looked into mold.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...